Combinations - Xanax (Alprazolam), barbiturates and grapefruit juice: Lethal?

Discussion in 'Downers and sleeping pills' started by Aopocetx, May 23, 2006.

  1. Aopocetx

    Aopocetx Newbie

    Reputation Points:
    12
    Messages:
    41
    Joined:
    Jan 15, 2006
    If a man were to ingest 3.0mg alprazolam (Xanax) and 150mg butalbital, chased with a 100% grape juice, would this be lethal? Assuming no tolerance and a weight of 130lbs.
     
  2. ClicheName

    ClicheName Newbie

    Reputation Points:
    0
    Messages:
    10
    Joined:
    May 4, 2006
    If you have to question whether or not it would be lethal you shouldn't be taking that much to begin with. Having never used (or planned on using) benzos or other downers, I wouldn't know, but you should definately do more research before even attempting this.
     
  3. Aopocetx

    Aopocetx Newbie

    Reputation Points:
    12
    Messages:
    41
    Joined:
    Jan 15, 2006
    Too late, already taken. I feel a head ache. Something weird.
     
  4. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,302
    Joined:
    Oct 16, 2005
    from U.K.
    And todays "Drugs-Forum Darwin Award" goes to... Guess who?

    Seriously: 2 respiratory depressants together is asking for trouble: Risks of unconsciousness, inability to protect you's airway and reduced respiratory rate. This is potentially lethal.

    3mg Xanax is a large dose for someone with no tolerance. The maximum therepeutic dose of butalbital is 5mg/kg/day.

    Grapefruit juice inhibits the cytochrome p450 enzymes which break down benzodiazepines in the liver (theoretically increasing benzodiazeopine concentrations). Barbiturates are cytochrome p450 inducers (although SWIJ has no idea how long it takes before this has an effect) so hopefully you's liver enzymes will be upregulated and this will cancel out the effects of the grapefruit juice!

    If You feels weird SWIJ strongly (and somewhat cynically) suggests that they GET OFF THE INTERNET AND SEEK MEDICAL ATTENTION!